MAUDE Adverse Event Report: I-SENS, INC. ASSURE PRISM MULTI BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

I-SENS, INC. ASSURE PRISM MULTI BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 530001
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 03/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Meter and strips involved in incident were not returned for investigation.Retain strips of specified lot were tested with qs meter and passed testing with no failures detected.If customer returns any complaint products, products will be tested and a follow-up mdr will be filed.
 
Event or Problem Description
Caller reported in the past week or so, they have had issues with four different devices.They talked to a sales representative, and she advised to report these through customer service.Caller has all four meters and one bottle of test strips.Caller did not grab the strips that were with each meter.Caller stated he does not have control solution.Caller reported on (b)(6), they tested the patient at the scene, and it read "normal", but caller doesn't know what the exact reading was, at it is not in front of him.The patient was then transported to the hospital and received "a significant amount care" before they realized the patient's blood sugar was 20.That was one of the first "events" that the caller was made aware that the meters were not working correctly, but then in the next few days the caller was made aware of more "cases" and said there is a disparity between what they are seeing in the field and what the hospital is receiving when the patient is brought there.Caller believes the meters were purchased in 2018 but has not been able to confirm that with this vendor that he purchased them through.Caller stated he found out from the sales rep that the meters have a three-year shelf life so he's thinking that could maybe the issue.Caller stated he wasn't in the department when they pushed these meters out, but they pushed them out under the impression that these meters didn't need to be "calibrated", as far as daily calibration checks, etc., so that is why they never had control solution, however, he stated he has it now as he purchased it yesterday and got it today.Caller stated he checked all four devices with the control solution, and they call tested within normal limits.Sales rep is sending replacement units to the customer and he's replacing all the meters in his fleet because of the age of the meters and putting the proper calibration requirements in place so they can test these things like they should be.Customer service rep.Collected caller's name, facility information, phone number, etc.Customer service rep.Then collected meter serial numbers and test strip information.Caller then reiterated that he only has one bottle of strips that went with the one meter and doesn't have the strips that were with the other three meters.Customer service rep.Then questioned who the sales rep.Was that the caller talked to, and the caller confirmed it was (b)(4).Customer service rep.Then continued collecting the remainder of the meter serial numbers.Customer service rep.Then explained he was going to send the return label and explained to the customer to return the meters using the return label through the united states postal service.
 
Additional Manufacturer Narrative
On 8/4/2023, products involved in complaint were returned for investigation.During initial diagnostic testing, a white mark on the lcd screen was observed.Customer returned only six strips of specified strip lot.Those six returned strips were tested on another returned meter from this same complaint and passed testing.On 8/16/2023, retain strips of specified lot were tested with returned meter and passed testing with no failures detected.Meter will be returned to the manufacturer for further investigation.

Brand Name
ASSURE PRISM MULTI BLOOD GLUCOSE TEST SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
I-SENS, INC.
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
MDR Report Key14844734
Report Number1832816-2022-00011
Device Sequence Number17329421
Product Code NBW
UDI-Device Identifier00015482530501
UDI-Public(01)00015482530013,(01)00015482530501
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
Report Date (Section F) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2023
Device Model Number530001
Device Catalogue Number530001
Device Lot NumberTU30MAUBG
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/01/2022
Event Location Home
Date Report to Manufacturer08/28/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date08/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown
Date Report Sent to FDA08/28/2023